Without going into a rant about the drug companies,  (I'll try)- another reason to keep lifting those weights and doing weight bearing exercise--Yesterday, the news reported a connection between the very drugs prescribed for loss of bone density and--loss of bone density.  Yup, you read that correctly.  Fosomax, Boniva, Actonel and Reclast may all, in some rare cases, be linked to bone fractures.  Go figure.

The FDA will be looking into this after a link between these osteoporosis medicationss and a particular type of bone fracture has been made.  The report came after numerous woman taking Fosomax for many years experienced their femur bones just snapping while walking.  This really should NOT be shocking since Fosomax (made by MERCK) has already been linked to a depletion of bone in the jaw.

What really makes me crazy is that as early as 2008, the FDA sent a letter to Merck about the reports on bone fractures and it took Merck 16 months to add this to the list of possible side effects.  Then, as if to reward Merck, the FDA approved their generic version of the drug.  Do I hear "cha-ching?"

I realize many of my readers/friends/students are or have been, currently are or being told to take on one or more of these drugs.  I encourage you to do your own research into this subject and make wise decisions based on what is best for you. As with any drug or procedure, do your homework!  Please don't just put something in your body because someone says you should.  Pill pushers often disguise themselves as medical professionals!

In the meantime, I would hit those weights!  Remember that every time you work a muscle, it pulls on the bone it attaches to...stronger muscles = stronger bones!  Don't let BIG PHARMA control your healthy.   Take charge of your temple!  Do it today.